Alert archive / Maine / High Wind Warnings in 2011

High Wind Warning 1, NWS Gray, ME

April 16, 20116 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this high wind warning at Apr 16, 2011, 6:07 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Apr 17, 2011, 12:00 AM EDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 6:07 PM EDT (22:07 UTC)
In effect from
Apr 17, 2011, 12:00 AM EDT
Expired
Apr 17, 2011, 12:00 PM EDT
In force
12 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 8:07 AM EDTNON-TSTM WND GST 604 Ssw Chamberlain, MEPEAK WIND GUST OF 60 MPH AT PEMAQUID POINT LIGHTHOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WWUS71 KGYX 162207
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
607 PM EDT SAT APR 16 2011

...STRONG WINDS LATER TONIGHT INTO SUNDAY MORNING...

LOW PRESSURE WILL MOVE THROUGH SOUTHERN CANADA WITH A TRAILING
COLD FRONT PASSING THROUGH NORTHERN NEW ENGLAND SUNDAY MORNING. A
STRONG SOUTHEASTERLY WIND WILL DEVELOP AHEAD OF THE FRONT WITH
MAXIMUM WIND SPEEDS OCCURRING NEAR DAWN SUNDAY MORNING.

MEZ022>028-NHZ014-170615-
/O.UPG.KGYX.WI.Y.0004.110417T0400Z-110417T1600Z/
/O.NEW.KGYX.HW.W.0001.110417T0400Z-110417T1600Z/
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...PORTSMOUTH...HAMPTON
607 PM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING: SOUTHEAST WINDS WILL STRENGTHEN LATE TONIGHT AND REACH 
  THEIR PEAK INTENSITY NEAR DAWN SUNDAY MORNING...AND SUBSIDE BY 
  NOON SUNDAY. 

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH ARE EXPECTED. 

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREES AND TREE LIMBS AND 
  BRING DOWN POWER LINES. THIS COULD LEAD TO POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO DOWNED TREES...POWER OUTAGES...AND
STRUCTURAL DAMAGE.

&&

$$

MEZ007>009-012>014-018>021-NHZ001>010-013-170615-
/O.CON.KGYX.WI.Y.0004.110417T0400Z-110417T1600Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER
607 PM EDT SAT APR 16 2011

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT SUNDAY. 

* TIMING: SOUTHEAST WINDS WILL STRENGTHEN LATE TONIGHT AND REACH 
  THEIR PEAK INTENSITY NEAR DAWN SUNDAY MORNING...AND SUBSIDE BY 
  NOON SUNDAY. 

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 50 MPH. IN THE HIGHER TERRAIN...ESPECIALLY IN OPEN 
  AREAS... THERE COULD BE GUSTS UP TO 60 MPH. 

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREE LIMBS AND BRING 
  DOWN POWER LINES. THIS COULD LEAD TO LOCALIZED POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH ARE EXPECTED. THIS CAN LEAD TO DAMAGE DUE TO DOWNED
TREE LIMBS.

&&

$$
3 follow-up statements
001 
WWUS71 KGYX 170732
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
332 AM EDT SUN APR 17 2011

...STRONG WINDS ACROSS THE AREA THIS MORNING...

LOW PRESSURE WILL MOVE THROUGH SOUTHERN CANADA WITH A TRAILING
COLD FRONT PASSING THROUGH NORTHERN NEW ENGLAND THIS MORNING. A
STRONG SOUTHEASTERLY WIND WILL DEVELOP AHEAD OF THE FRONT WITH
MAXIMUM WIND SPEEDS OCCURRING NEAR DAWN SUNDAY MORNING.

MEZ022>028-NHZ014-171545-
/O.CON.KGYX.HW.W.0001.000000T0000Z-110417T1600Z/
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BIDDEFORD...SACO...
OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND...
WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET...
WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST...
LINCOLNVILLE...PORTSMOUTH...HAMPTON
332 AM EDT SUN APR 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* TIMING: SOUTHEAST WINDS WILL STRENGTHEN AND REACH THEIR PEAK
  INTENSITY NEAR DAWN THIS MORNING...AND SUBSIDE BY NOON TODAY.
  GUSTY POST FRONTAL NORTHWEST WINDS WILL DEVELOP LATE IN THE DAY
  BUT REMAIN BELOW HIGH WIND WARNING CRITERIA.

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS 
  UP TO 60 MPH ARE EXPECTED. 

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREES AND TREE LIMBS AND 
  BRING DOWN POWER LINES. THIS COULD LEAD TO POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO DOWNED TREES...POWER OUTAGES...AND
STRUCTURAL DAMAGE.

&&

$$

MEZ007>009-012>014-018>021-NHZ001>010-013-171545-
/O.CON.KGYX.WI.Y.0004.000000T0000Z-110417T1600Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...SANFORD...BERWICK...
NORTH WINDHAM...GORHAM...BRIDGTON...LEWISTON-AUBURN...
LIVERMORE FALLS...AUGUSTA...WATERVILLE...COLEBROOK...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...
CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER
332 AM EDT SUN APR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* TIMING: SOUTHEAST WINDS WILL STRENGTHEN AND REACH THEIR PEAK
  INTENSITY NEAR DAWN THIS MORNING...AND SUBSIDE BY NOON TODAY.
  GUSTY POST FRONTAL NORTHWEST WINDS WILL DEVELOP LATE IN THE DAY
  TODAY...WITH SUSTAINED WINDS JUST BELOW ADVISORY CRITERIA.

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 50 MPH. IN THE HIGHER TERRAIN...ESPECIALLY IN OPEN 
  AREAS... THERE COULD BE GUSTS UP TO 60 MPH. 

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREE LIMBS AND BRING 
  DOWN POWER LINES. THIS COULD LEAD TO LOCALIZED POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH ARE EXPECTED. THIS CAN LEAD TO DAMAGE DUE TO DOWNED
TREE LIMBS.

&&

$$
762 
WWUS71 KGYX 171328
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
928 AM EDT SUN APR 17 2011

...STRONG WINDS ACROSS THE AREA THIS MORNING...

LOW PRESSURE WILL MOVE THROUGH SOUTHERN CANADA WITH A TRAILING
COLD FRONT PASSING THROUGH NORTHERN NEW ENGLAND THIS MORNING. A
STRONG SOUTHEASTERLY WIND WILL CONTINUE AHEAD OF THE FRONT WITH
WINDS DROPPING OFF QUICKLY AS THE FRONT MOVES THROUGH.

MEZ023-024-NHZ014-171430-
/O.CAN.KGYX.HW.W.0001.000000T0000Z-110417T1600Z/
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...PORTSMOUTH...
HAMPTON
928 AM EDT SUN APR 17 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE HIGH WIND
WARNING. 

WINDS HAVE DROPPED OFF CONSIDERABLY. WINDS WILL BE GUSTY TODAY BUT
ONLY UP TO 30 MPH OR SO.

$$

MEZ012-018-019-NHZ001>010-013-171430-
/O.CAN.KGYX.WI.Y.0004.000000T0000Z-110417T1600Z/
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...
COLEBROOK...BERLIN...LANCASTER...LITTLETON...NORTH CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...
NEWPORT...CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH...
ROCHESTER...DOVER...SALEM...DERRY...EXETER
928 AM EDT SUN APR 17 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED OFF CONSIDERABLY. WINDS WILL BE GUSTY TODAY BUT
ONLY UP TO 30 MPH OR SO.

$$

MEZ022-025>028-171600-
/O.CON.KGYX.HW.W.0001.000000T0000Z-110417T1600Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
928 AM EDT SUN APR 17 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* TIMING: STRONG AND GUSTY SOUTHEAST WINDS WILL CONTINUE THIS
  MORNING...SUBSIDING BY NOON. GUSTY POST FRONTAL NORTHWEST WINDS
  WILL DEVELOP LATE IN THE DAY BUT REMAIN BELOW HIGH WIND WARNING
  CRITERIA.

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 20 TO 40 MPH WITH GUSTS UP
  TO 60 MPH ARE EXPECTED.

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREES AND TREE LIMBS AND 
  BRING DOWN POWER LINES. THIS COULD LEAD TO POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO DOWNED TREES...POWER OUTAGES...AND
STRUCTURAL DAMAGE.

&&

$$

MEZ007>009-013-014-020-021-171600-
/O.CON.KGYX.WI.Y.0004.000000T0000Z-110417T1600Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...FARMINGTON...WILTON...MADISON...SKOWHEGAN...
PITTSFIELD...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE
928 AM EDT SUN APR 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* TIMING: SOUTHEAST WINDS WILL CONTINUE THIS MORNING...SUBSIDING BY
  NOON TODAY. GUSTY POST FRONTAL NORTHWEST WINDS WILL DEVELOP LATE
  IN THE DAY TODAY...WITH SUSTAINED WINDS JUST BELOW ADVISORY
  CRITERIA.

* WIND SPEED/GUSTS: SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS 
  UP TO 50 MPH. IN THE HIGHER TERRAIN...ESPECIALLY IN OPEN 
  AREAS... THERE COULD BE GUSTS UP TO 60 MPH. 

* IMPACTS: STRONG WIND GUSTS COULD SNAP TREE LIMBS AND BRING 
  DOWN POWER LINES. THIS COULD LEAD TO LOCALIZED POWER OUTAGES. 
  LOOSE ITEMS SUCH AS GARBAGE CANS COULD ALSO BE BLOWN AROUND. 
  DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH ARE EXPECTED. THIS CAN LEAD TO DAMAGE DUE TO DOWNED
TREE LIMBS.

&&

$$
300 
WWUS71 KGYX 171611
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1211 PM EDT SUN APR 17 2011

...THE HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED...

.STRONG SOUTHEAST WINDS HAVE ENDED ACROSS THE REGION AS A STRONG
COLD FRONT HAS PUSHED OFF TO THE EAST. SOUTHWEST WINDS HAVE
DEVELOPED AND WILL GUST UP TO 25 OR 30 MPH AT TIMES...BUT NOT
NEARLY AS STRONG AS THE WINDS LAST NIGHT OR THIS MORNING.

MEZ022-025>028-171715-
/O.EXP.KGYX.HW.W.0001.000000T0000Z-110417T1600Z/
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...WINTERPORT...UNITY...BATH...TOPSHAM...
BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN...ROCKLAND...
THOMASTON...BELFAST...LINCOLNVILLE
1211 PM EDT SUN APR 17 2011

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

STRONG SOUTHEAST WINDS HAVE ENDED ACROSS THE REGION AS A STRONG
COLD FRONT HAS PUSHED OFF TO THE EAST. SOUTHWEST WINDS HAVE
DEVELOPED AND WILL GUST UP TO 25 OR 30 MPH AT TIMES...BUT NOT
NEARLY AS STRONG AS THE WINDS LAST NIGHT OR THIS MORNING.

$$

MEZ007>009-013-014-020-021-171715-
/O.EXP.KGYX.WI.Y.0004.000000T0000Z-110417T1600Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...FARMINGTON...WILTON...MADISON...SKOWHEGAN...
PITTSFIELD...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...
WATERVILLE
1211 PM EDT SUN APR 17 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG SOUTHEAST WINDS HAVE ENDED ACROSS THE REGION AS A STRONG
COLD FRONT HAS PUSHED OFF TO THE EAST. SOUTHWEST WINDS HAVE
DEVELOPED AND WILL GUST UP TO 25 OR 30 MPH AT TIMES...BUT NOT
NEARLY AS STRONG AS THE WINDS LAST NIGHT OR THIS MORNING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this high wind warning went out at Apr 16, 3:22 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 16, 3:22 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
322 PM EDT SAT APR 16 2011

.SYNOPSIS...
STRONG LOW PRESSURE WILL MOVE INTO EASTERN CANADA TONIGHT AND
SUNDAY. THIS WILL DRAG A STRONG COLD FRONT ACROSS THE REGION
SUNDAY MORNING. THE LOW WILL EXIT INTO THE MARITIMES SUNDAY NIGHT
AND MONDAY. HIGH PRESSURE WILL BUILD BY TO OUR NORTH LATE MONDAY
AND TUESDAY AS A FRONT REMAINS STALLED JUST TO OUR SOUTH. LOW
PRESSURE WILL ARRIVE BY WEDNESDAY WITH MORE CLOUDS AND
PRECIPITATION. A RIDGE OF HIGH PRESSURE AND DRY AIR FOLLOWS FOR
LATE THURSDAY INTO FRIDAY. ANOTHER LOW ARRIVES FROM THE GREAT
LAKES BY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE STRONG LOW PRES MOVING INTO ERN CANADA AND TRAILING CD FNT HAS
A VERY STRONG SE FLOW AHEAD OF IT. UPSTREAM OVER WRN NY AND WRN PA
EARLIER IN THE DAY WIND GUSTS HAVE TOPPED 50 KT. MODELS CONT TO
AGREE ON VERY STRONG LOW LVL JET...50 KT OR HIGHER DESCENDING BELOW
1000 FT WITH 60 TO 70 KT AROUND 2000 FT. H9 SHOWS 50-60 KT JET AND
H8 EVEN STRONGER.

HEAVY RN OF 1 INCH OR MORE ACROSS MOST OF THE FCST AREA WITH AN
AREA FROM THE COAST TO UPSLOPE AREAS IN THE FOOTHILLS AND MT AREAS
TO SEE THE HIGHEST QPF OF 1 1/2 INCH TO POSSIBLY 2 INCHES. WITH
DEEP RIPE SN PACK IN THE N/MT AREAS AND INTO THE FOOTHILLS WILL
CONT THE FLOOD WATCH FOR RN AND MELTING SN. WILL EXPAND TO COVER
THE ENTIRE FCST AREA WITH A WIND ADV LATER TNGT THOUGH SOME
LOCATIONS MAY VERIFY AS A HIGH WIND EVENT EXPECT MOST AREAS TO TOP
OUT IN THE WIND ADV CATEGORY.

SOME MIXED RN/SN AND PE ACROSS THE N/MT AND FOOTHILLS WITH SOME
LGT ACCUMULATION PSBL...MAINLY OVER THE HIGHER TERRAIN. NOT ENOUGH
TO WARRANT A WINTER WX ADV. WILL USE GFS40, HPC QPF AND BLEND OF
MAV/MET MOS FOR THE NEAR TERM FCST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE FNT MOVES THRU DURING THE MORNING WITH THE STRONG SE FLOW
AHEAD OF IT WITH WIND ADV HEADLINE CONTINUING THRU THE MORNING
THOUGH WINDS LET UP FROM W TO E. CONT THE FLOOD WATCH THRU THE DAY
AS RN CONTINUES IN THE MORNING AND WRM TEMPS CONT THE SN MELT THRU
THE DAY TO PRODUCE SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS.
GENERALLY USED GFS40, HPC QPF AND BLEND OF MAV/MET MOS FOR THE
SHORT TERM FCST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LATEST ECMWF/GFS IN DECENT AGREEMENT UNTIL LATE IN THE PERIOD. THE
UPPER LOW LIFTS OUT INTO THE MARITIMES EARLY IN THE PERIOD. THE
NEXT STRONG IMPULSE THEN ARRIVES FROM THE MIDWEST BY MIDWEEK...WITH
YET ANOTHER BY NEXT WEEKEND. WITH JET REMAINING CLOSE BY EXPECT AN
ACTIVE PERIOD WITH TEMPERATURES AVERAGING NEAR OR SLIGHTLY BELOW
NORMAL.

IN THE DAILIES...SOME LINGERING CLOUDS AND SCATTERED MOUNTAIN SNOW
SHOWERS SUNDAY NIGHT/EARLY MONDAY IN CYCLONIC FLOW AS SURFACE AND
UPPER LOW ARE SITUATED TO OUR NORTH OVER QUEBEC PROVINCE. HIGH
PRESSURE TRIES TO BUILD SOUTHEAST FROM THE GREAT LAKES LATE MONDAY
INTO TUESDAY...BUT STALLED WEST-EAST BOUNDARY SITUATED JUST TO OUR
SOUTH MAY RESULT IN CLOUDS AND A FEW SHOWERS FOR SOUTHERN SECTIONS
OF THE FORECAST AREA. BY WEDNESDAY...ONSHORE FLOW AND OVERRUNNING
WITH NEXT SYSTEM WILL PRODUCE CLOUDS AND PRECIPITATION FOR THE
ENTIRE FORECAST AREA. SOME LINGERING CLOUDS AND SCATTERED MOUNTAIN
RAIN OR SNOW SHOWERS WEDNESDAY NIGHT/EARLY THURSDAY IN CYCLONIC
FLOW AS SURFACE AND UPPER LOW ARE SITUATED TO OUR NORTH OVER
QUEBEC PROVINCE. HIGH PRESSURE BRIEFLY BUILDS ACROSS THE AREA ON
FRIDAY. THE NEXT SYSTEM ARRIVES FROM THE GREAT LAKES ON SATURDAY
WITH ONSHORE FLOW AND OVERRUNNING BRINGING CLOUDS AND PRECIPITATION
TO THE ENTIRE FORECAST AREA ONCE AGAIN.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...VFR CONDITIONS LOWER TO IFR/LIFR
WITH INCREASING VERY STRONG SE WINDS OVERNIGHT. CIG AND VSBY
IMPROVE FAIRLY RAPIDLY WITH THE PASSAGE OF THE CD FNT IN THE
MORNING ALONG WITH A WIND SHIFT AND A QUICK DROP IN THE STRONG
WIND FIELD...THOUGH WINDS WILL STILL BE FAIRLY GUSTY BEHIND THE
FNT.

LONG TERM...

SUN NIGHT...SMALL CRAFT WINDS AND SEAS ARE LIKELY.

MON...GALE FORCE WINDS ARE POSSIBLE.

MON NIGHT...SMALL CRAFT WINDS AND SEAS ARE LIKELY.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH SUNDAY/...WILL CONT THE MARINE STORM
WARNING AS SE WINDS SHOULD INCREASE OVERNIGHT AND CONT UNTIL THE
CD FNT MOVES THRU SUNDAY MORNING. GUSTS SHOULD REACH 50 KT OVER
THE BAYS AND 55 TO 60 KT OVER THE OPEN WATERS. WOULDN'T BE
SURPRISED TO SEE A PEAK GUST OR TWO REACH HURRICANE FORCE. VERY
STRONG LOW LVL JET AS DISCUSSED ABOVE SUPPORTS THE STORM FORCE
WINDS. WILL USE THE NAM SWAN GUIDANCE FOR SEAS WHICH IS CLOSER TO
THE PREVIOUS FCST AND A COUPLE FT OR MORE HIGHER THAN THE WNAWAVE
GUIDANCE WHICH SEEMS TO UNDER FORECAST SEAS FOR BIG EVENTS.

LONG TERM...

MON...WESTERLY WINDS GUSTING TO 25 KT ARE LIKELY.

WED...AREAS OF MVFR IN CLOUDS AND LIGHT RAIN POSSIBLE.

&&

.FIRE WEATHER...
HEAVY RN TNGT AND SUNDAY MORNING SHOULD HELP WET FUELS AND LOWER
THE FIRE DANGER...HOWEVER...SN WILL CONT TO MELT.

&&

.HYDROLOGY...
WILL CONT THE FLOOD WATCH AS DISCUSSED ABOVE ACROSS THE N/MT AND
FOOTHILLS AND INTO CENTRAL MAINE. MAIN CONCERN IS MAIN STEM RIVERS
BUT ALL RIVERS AND STREAMS IN THIS AREA WILL RISE CONSIDERABLY DUE
TO HEAVY RN ACROSS THE FCST AREA AND SN MELT ACROSS THE N/MT AND
EVEN FOOTHILL AREAS.

&&

.TIDES/COASTAL FLOODING...
HIGH PREDICTED ASTRONOMICAL TIDES THIS WEEKEND DURING THE UPCOMING
STORM SYSTEM. PWM PREDICTED 11.1 FT AT 1026 PM THIS EVENING, 10.7
FT AT 1058 AM SUNDAY AND 11.6 FT 1117 PM SUNDAY. TIDAL FLOOD STAGE
AT PWM IS 12.0 FT. WITH STRONG ONSHORE FLOW AND BUILDING SEAS
THERE COULD BE ENOUGH STORM SURGE AND SPLASHOVER TO CAUSE SOME
COASTAL FLOOD PROBLEMS. GFS STORM SURGE FCST ONLY ABOUT 0.3 FT AT
HIGH TIDE THIS EVENING...BUT NORMALLY CAN DOUBLE THAT. NAM SWAN
SEA GUIDANCE FCSTS SEAS RISING TO 10 FT OR HIGHER DURING THE
EVENING HIGH TIDE. THUS WILL UPGRADE COASTAL FLOOD WATCH TO A
COASTAL FLOOD WARNING FOR THE SW MAINE AND NH COASTS AND TO A
COASTAL FLOOD ADVISORY FOR THE MID COAST OF MAINE FOR THIS EVENING
FOR THE FIRST OF THESE THREE HIGH TIDES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY FOR
     MEZ007>009-012>014-018>028.
     FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY EVENING
     FOR MEZ007>009-012>014-020-021.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
     SUNDAY FOR MEZ025>028.
     COASTAL FLOOD WARNING FROM 8 PM THIS EVENING TO 2 AM EDT
     SUNDAY FOR MEZ023-024.
NH...WIND ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY FOR
     NHZ001>010-013-014.
     FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY EVENING
     FOR NHZ001>005-007.
     COASTAL FLOOD WARNING FROM 8 PM THIS EVENING TO 2 AM EDT
     SUNDAY FOR NHZ014.
MARINE...STORM WARNING FROM MIDNIGHT TONIGHT TO NOON EDT SUNDAY FOR
     ANZ150>154.

&&
Hazardous weather outlook, Apr 16, 6:03 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
603 PM EDT SAT APR 16 2011

MEZ007>009-012>014-020-021-NHZ001>005-007-172215-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SULLIVAN-
603 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-019-NHZ006-008>010-013-172215-
INTERIOR YORK-INTERIOR CUMBERLAND-SOUTHERN CARROLL-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
603 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-172215-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
603 PM EDT SAT APR 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-172215-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
603 PM EDT SAT APR 16 2011

...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY...
...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ022-172215-
INTERIOR WALDO-
603 PM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-172215-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
603 PM EDT SAT APR 16 2011

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:23 AM EDTStorm WarningGYX33 hr
Apr 16, 3:40 AM EDTHigh Wind WatchGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York12 hr
Apr 16, 3:40 AM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more32 hr
Apr 16, 3:48 PM EDTCoastal Flood WarningGYXCumberland, York10 hr
Apr 16, 3:48 PM EDTCoastal Flood AdvisoryGYXKnox, Lincoln, Sagadahoc, Waldo10 hr

Nearby

High Wind Warnings in Maine, 2011High Wind Warnings in New Hampshire, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.